Due to my depression and medications, I seem to have lost my sexual desire. How do I bring it back?
I have had depression for the past 8 years. Now I am on depression and anti-psychotic medicine. I think it completely destroyed my sex drive. How do I bring it back? Is there any medicine that will jack up my sex drive?
Don't self medicate if your depressed. Have you tried seeing a therapist?
The medications that are mostly prescribed to counteract depression are generally known to lower your libido. Check the side effects listed for tyhe particular medication that you are on.
Unfortunately you can not simply stop the medication and even if you stop, the side effects will be there for awhile as these medications have a fairly long cycle.
The use of medications for libido enhancement will definitely make a difference. My suggestion would be something like VigRx Plus, which will get you up and going again. VigRx is herbal so there should be no problem using it at the same time as your current medication.
You may wish to consider alternative ways to treat your depression.
Always consult your doctor first when deciding to change medication or when considering coming off it altogether.
In my experience having treated people suffering from depression they have found anti depressant drugs to be ineffective in a solution for long term recovery and complain over the side effects to their medication.
I recommend trying pure essential oils to relax in the bath prior to going to bed and also using an aromatherapy massage blend of ylang ylang(natural aphrodisiac),sandlewood and bergamot.Herbal supplement of ginseng.
You could also use the oil for sensual massage prior to sex.
I wish you well with your future goals.
I have been on over 50 different types of antidepressant and antipsychotic medications over a 16 year period and some totally eradicated my libido while others had no effect. I would definitely have your doctor do a blood test and check your testosterone levels. If they are low, this can be a cause of depression. Testosterone supplements to get you in the high range of normal may help with your depression aswell as your libido. If not, I would consider swapping to another antidepressant. Good luck.
That does happen with many meds, especially anti-depressants. When my sister was given these types of meds the same thing happened to her. She was told to do some type of light aerobics which of course being depressed she did not want to bother doing. The Doc said in doing so your brain releases endorphins which are supposed to kick into gear, make you feel more energized and also helps with arousal. I finally convinced her to try to do something while the kids were out of the house. The best thing was doing something that wasn't going to appear to be like work.
When her kids went to school she began to use their WII system and began to do yoga and other aerobics as well. I know it may not sound like something you may want to do, believe me she didn't want to do it either but with my encouragement we made it into a competition between ourselves. Since it is a game you are playing, we made it fun and goofed with each other on our progress when it came to the points we would get. It helped. Took alittle while but it did help.
She is still taking her meds (the dosage was lowered) and is drinking lots of water, something she doesn't like. That is a big thing water. You need to flush the meds out through your system for the next days dose and so on. If you dont drink water all of those meds accumilate in your body and can make you feel sicker.
Do not give up. Stay strong. Remember that you are not alone. This also happens to women. I really hope this was useful in some way.
by tataycalixto5 years ago
In April 21, 1990 a chosen group of students were in Hundred Islands in Lingayen , Pangasinan to performed a distinguished initiation for Astral Travel. Luckly, I was one of the selected ones to became part of...
by MissMelissaK2 years ago
Do you believe "lust" is normal or from the devil?The reason I ask is because I feel there is a difference between a "healthy desire" and "lust". Lust grabs you and holds you captive,...
by Audrey Selig5 years ago
If a 52 year old male doesn't crave affection, has his hormone level decreased. After 30 it reduces?It is supposed to decrease a certain percentage after 30, It could depend on the individual. What do you think happens...
by Amber Morris5 years ago
Let's say you had/are a person who has a chronic, severe mental illness. You've tried a vast amount of medications over years, and your symptoms are crippling you from functioning "normally" (everyone's normal...
by Liz Elias4 years ago
Why do so many medications include a warning or precaution about side effects,when the listed side effects are the very things/symptoms you are trying to treat? (E.g., "dizziness" on a medication to...
by Simone Haruko Smith5 years ago
What do you know about the medications you take? (Weekly Topic Inspiration)Do you know anything about the medications you take- their history, side effects, alternative uses, alternatives, and level of effectiveness? If...
Copyright © 2018 HubPages Inc. and respective owners.
Other product and company names shown may be trademarks of their respective owners.
HubPages® is a registered Service Mark of HubPages, Inc.
HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.